Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 220, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 19, 2005, 6:23 PM EDT for Crawford County, Pennsylvania. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2005, 6:23 PM EDT (22:23 UTC)
- Expired
- Aug 19, 2005, 7:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 137 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 6:28 PM EDT | HAIL 0.75 | 5 S Spartansburg, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 4:05 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 192223 SVRCLE PAC039-192330- /O.NEW.KCLE.SV.W.0220.050819T2223Z-050819T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 623 PM EDT FRI AUG 19 2005 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA * UNTIL 730 PM EDT * AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF SPARTANSBURG...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE MEADVILLE AND CAMBRIDGE SPRINGS. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4185 8029 4159 8033 4163 7962 4185 7963 $$ LEINS
2 follow-up statements
000 WWUS51 KCLE 192258 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 658 PM EDT FRI AUG 19 2005 PAC039-192330- /O.CON.KCLE.SV.W.0220.000000T0000Z-050819T2330Z/ CRAWFORD PA- 658 PM EDT FRI AUG 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EDT FOR CRAWFORD COUNTY... AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF SPARTANSBURG...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4185 8029 4159 8033 4163 7962 4185 7963 $$
000 WWUS51 KCLE 192330 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 730 PM EDT FRI AUG 19 2005 PAC039-192340- /O.EXP.KCLE.SV.W.0220.000000T0000Z-050819T2330Z/ CRAWFORD PA- 730 PM EDT FRI AUG 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY EXPIRED AT 730 PM EDT... RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. LAT...LON 4185 8029 4159 8033 4163 7962 4185 7963 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 4:10 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 19, 4:10 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OHIO 410 PM EDT FRI AUG 19 2005 .SHORT TERM UPDATE... QUICK UPDATE FOR TORNADO WATCH 735 IN EFFECT FOR NW PA UNTIL 10 PM. THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP ALONG INTERSTATE 90 IN ASHTABULA COUNTY...ALSO EVIDENT BY VERY THIN LINE OF CU ON VIS SATELLITE. ANTICIPATE ADDITIONAL DEVELOPMENT TO CONTINUE ALONG THIS LINE WHERE SEVERE PARAMETERS ARE THE MOST FAVORABLE...BUT CONFINED TO AREAS EAST OF A CLEVELAND TO YOUNGSTOWN LINE. .PREVIOUS SHORT TERM(THIS EVENING THROUGH SATURDAY NIGHT)... THE ATMOSPHERE CONTINUES TO DESTABILIZE THIS AFTERNOON ESPECIALLY EAST OF CLE WITH SHEAR REMAINING RELATIVELY HIGH OVR NW PA. DEEP SHEAR (0-6 KM) FROM EAST OF CLE TO ERI IS ADEQUATE TO SUPPORT SUPERCELLS ( NEAR 40 KTS) AND CAPE HAS RISEN TO OVER 2000 J/KG WITH CIN DECREASING TO NEAR 0. CONVECTION SHOULD DVLP SOON FROM PERHAPS ASHTABULA COUNTY SWD TO CANTON AND THEN PROGRESS EWD. SEVERE POTENTIAL IS FAIRLY HIGH WITH DOWNDRAFT CAPE NEAR 1300 J/KG WITH EFFECTIVE SHEAR NR 65 KNOTS SUPERCELL COMPOSITE VALUES NR 6. DAMAGING WINDS ARE THE LIKELY. TORNADOES CAN NOT BE RULED AS 0-1 KM SHEAR IS AROUND 15 TO 20 KNOTS BUT LCL HEIGHT ARE ABOVE 2500 FT. THIS CONVECTION WILL QUICKLY PROGRESS EWD AND THE REMAINDER OF THE EVENING SHOULD BE FAIR AND HUMID. SATURDAY AFTERNOON MAY HAVE A SIMILAR ROUND OF CONVECTION WITH DEEP SHEAR FCST TO BE 30-40 KNOTS WITH CAPE GREATER THAN 2000 J/KG IN ADVANCE OF A COLD FRONT. && .LONG TERM(SUN-FRI)... LITTLE CHANGE IN THINKING ON THE EXTENDED WITH A MUCH COOLER AND MORE COMFORTABLE PERIOD EXPECTED AS THE LONG WAVE TROF LINGERS IN THE EAST. MUCH COOLER CONDITIONS FOR MONDAY WITH A SLOW WARMING TREND. LOW LEVEL INVERSION IS RATHER LOW ON MONDAY AROUND 5000 FEET SO THE THREAT OF LAKE EFFECT SHOWERS IS RATHER LOW. WE WILL DROP THE MENTION OF PCPN AND KEEP THE WEEK DRY UNTIL FRIDAY WHEN A WEAK FRONT WILL MOVE EAST. && .AVIATION(18Z-18Z)... EASTERN AREA IS UNDER A MODERATE RISK FOR SEVERE THUNDERSTORMS WHILE WESTERN HALF OF THE AREA IS UNDER A SLIGHT RISK. EXPECTING TROUGH OF LOW PRESSURE MOVING EAST ACROSS WESTERN THIRD OF OHIO TO MOVE EAST AND TRIGGER THUNDERSTORMS. CLOUDS CLEARING OUT OVER THIS AREA ALLOWING TEMPERATURES TO HEAT UP AND ATMOSPHERE TO DESTABILIZE. WILL MENTION THREAT OF STRONG WINDS IN TEMPO GROUPS OVER EASTERN HALF OF THE AREA FOR LATER THIS AFTERNOON INTO EARLY EVENING. EXPECTING FOG TO DEVELOP AGAIN TONIGHT BUT NOT ANY LOWER THAN 2 MILES. FOG WILL DISSIPATE WITH LEFTOVER HAZE TOMORROW MORNING GIVING WAY TO DIURNAL CUMULUS AT 5000 FEET BY LATE MORNING MAINLY WESTERN TWO THIRDS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM...LEINS/REL LONG TERM...REL AVIATION...LOMBARDY
Hazardous weather outlook, Aug 19, 9:11 AM EDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 911 AM EDT FRI AUG 19 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-200852- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 911 AM EDT FRI AUG 19 2005 UPDATED THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY A LOW PRESSURE SYSTEM OVER MICHIGAN WILL MOVE EAST TODAY...DRAGGING A TROUGH OF LOW PRESSURE ACROSS THE LOCAL AREA. NEAR THE TROUGH... THUNDERSTORMS WILL DEVELOP. THE BEST CHANCE FOR THUNDERSTORMS IS ALONG AND EAST OF A LINE FROM CLEVELAND TO MANSFIELD THIS AFTERNOON THROUGH THE EVENING. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS EAST OF THE LINE FROM CLEVELAND TO MANSFIELD. THERE IS A THREAT OF STRONG THUNDERSTORM WINDS AND POSSIBLY TORNADOES. .DAYS TWO THROUGH SEVEN... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON SATURDAY. ALONG AND AHEAD OF THE COLD FRONT DURING THE AFTERNOON AND EVENING HOURS ON SATURDAY...THUNDERSTORMS ARE EXPECTED TO DEVELOP. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY ACROSS THE ENTIRE AREA. LARGE HAIL AND STRONG DAMAGING WINDS ARE POSSIBLE WITH ANY SEVERE THUNDERSTORM ON SATURDAY. THE COLD FRONT WILL USHER IN AN AUTUMN LIKE AIRMASS ACROSS THE GREAT LAKES. THE COMBINATION OF THE WARM LAKE TEMPERATURES AND THE COLD AIR ALOFT MAY CREATE A FAVORABLE ENVIRONMENT FOR THE FORMATION OF WATERSPOUTS OVER LAKE ERIE SUNDAY NIGHT INTO MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION IS POSSIBLE FOR THE ENTIRE AREA AGAIN ON SATURDAY. LOMBARDY LOMBARDY
In the hours before
Special weather statement, Aug 19, 4:16 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 416 PM EDT FRI AUG 19 2005 PAZ001>003-200000- CRAWFORD PA-NORTHERN ERIE PA-SOUTHERN ERIE PA- INCLUDING THE CITIES OF...ERIE AND MEADVILLE 416 PM EDT FRI AUG 19 2005 ...TORNADO WATCH NUMBER 735 IN EFFECT UNTIL 10 PM EDT FOR THE FOLLOWING COUNTIES IN NORTHWEST PENNSYLVANIA... ERIE... CRAWFORD... INCLUDING THE NEARSHORE WATERS OF LAKE ERIE FROM CONNEAUT OHIO TO RIPLEY NEW YORK... STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DE TAILS OR UPDATES. LEINS
Special weather statement, Aug 19, 4:16 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CLEVELAND OH 416 PM EDT FRI AUG 19 2005 PAZ001>003-200000- CRAWFORD PA-NORTHERN ERIE PA-SOUTHERN ERIE PA- INCLUDING THE CITIES OF...ERIE AND MEADVILLE 416 PM EDT FRI AUG 19 2005 ...TORNADO WATCH NUMBER 735 IN EFFECT UNTIL 10 PM EDT FOR THE FOLLOWING COUNTIES IN NORTHWEST PENNSYLVANIA... ERIE... CRAWFORD... INCLUDING THE NEARSHORE AND OPEN WATERS OF LAKE ERIE FROM CONNEAUT OHIO TO RIPLEY NEW YORK... STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DE TAILS OR UPDATES. LEINS
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:12 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 67 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.